MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1440-A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01234.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak after an endovascular aortic repair (evar) stent implantation using a ruby coil, a lantern delivery microcatheter (lantern) and a ruby coil detachment handle (handle).During the procedure, the physician advanced the ruby coil into the target location using the lantern and attempted to detach it using the handle; however, the ruby coil failed to detach.Therefore, the ruby coil and handle were removed.The procedure was completed using a new ruby coil, a new handle, and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly distal detachment tip (ddt) was fractured off the pusher assembly, and the embolization coil was detached and inside the introducer sheath.Offset coil winds were present throughout the length of the embolization coil.Conclusions: evaluation of the returned ruby coil revealed that the pet lock was intact on the proximal end of the pusher assembly.If the proximal end of the pusher assembly is not properly inserted into a handle, the pet lock may not separate when the handle is actuated, and the embolization coil will not detach.The handle identified in the complaint was not returned for evaluation.Further evaluation revealed that the pusher assembly ddt was fractured off the pusher assembly and the embolization coil was detached within the introducer sheath and had offset coil winds.If the ruby coil is forcefully retracted against resistance, damage such as this may occur.This damage was not mentioned in the reported complaint and may be incidental.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of coil failing to detach due to return damage.This report is associated with mfr report number: 1.3005168196-2020-01234 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10434964
Report Number3005168196-2020-01233
Device Sequence Number2344627
Product Code HCG
UDI-Device Identifier00814548013039
UDI-Public00814548013039
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1440-A
Device Catalogue NumberRBY2C1440
Device Lot NumberF93360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date11/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Date Report Sent to FDA01/01/2005